Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 24, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Nov 4, 2007, 4:17 AM MST for 9 counties in North Dakota. It took effect at Nov 4, 2007, 9:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2007, 4:17 AM MST (11:17 UTC)
- In effect from
- Nov 4, 2007, 9:00 AM MST
- Expired
- Nov 4, 2007, 6:25 PM MST
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 153 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2552 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 041117 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CST SUN NOV 4 2007 ...RED FLAG WARNING IN EFFECT FROM LATE THIS MORNING INTO THIS EVENING...OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...FOR GUSTY WIND AND LOW RELATIVE HUMIDITY... .A COLD FRONT WILL CROSS THE AREA TODAY. AHEAD OF THE FRONT WILL BE WARM AND DRY AIR. ALONG AND BEHIND THE FRONT WILL BE WEST TO NORTHWEST WINDS 35 TO 45 MPH. MINIMUM RELATIVE HUMIDITIES IN THE WARNING AREA WILL BE 15 TO 25 PERCENT. NDZ031>033-040>045-041930- /O.NEW.KBIS.FW.W.0024.071104T1600Z-071105T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- 517 AM CST SUN NOV 4 2007 /417 AM MST SUN NOV 4 2007/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CST THIS MORNING TO 9 PM CST THIS EVENING. A COLD FRONT WILL CROSS THE AREA TODAY. AHEAD OF THE FRONT WILL BE WARM AND DRY AIR...TEMPERATURES INTO THE 60S AND RELATIVE HUMIDITIES DROPPING INTO THE 15 TO 25 PERCENT RANGE. ALONG AND BEHIND THE FRONT WILL BE WEST TO NORTHWEST WINDS 35 TO 45 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE MET...AND WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JP MARTIN
2 follow-up statements
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
000 WWUS83 KBIS 050125 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 725 PM CST SUN NOV 4 2007 NDZ031>033-040>045-050230- /O.CAN.KBIS.FW.W.0024.000000T0000Z-071105T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- 725 PM CST SUN NOV 4 2007 /625 PM MST SUN NOV 4 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. STRONG NORTHWEST WINDS HAVE DIMINISHED EARLY THIS EVENING. IN ADDITION...FALLING TEMPERATURES HAVE ALLOWED HUMIDITIES TO RISE ABOVE CRITICAL VALUES. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ TWH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 4, 3:00 AM MST, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 4, 3:00 AM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CST SUN NOV 4 2007 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT FORECAST ISSUES ARE WIND SPEEDS TODAY THROUGH MONDAY...AND THEIR AFFECT ON FIRE WEATHER...AND MAXIMUM TEMPERATURES MONDAY. SURFACE LOW PRESSURE WILL RACE ACROSS THE AREA TODAY WITH TIGHT PRESSURE GRADIENT AND 110 KNOT JET AT H200. AT H850 WIND SPEEDS ARE FORECAST AROUND 45 KNOTS TODAY...AND WILL MIX ADIABATICALLY TO THE SURFACE. THIS RESULTS IN WIND ADVISORY CRITERIA WIND SPEED WEST BY LATE MORNING...AND EAST BY LATE AFTERNOON. IT IS POSSIBLE THAT HIGH WIND WARNING CRITERIA WILL BE MET...BUT CONFIDENCE IS NOT HIGH ENOUGH TO GO WITH THE WARNING AT THIS POINT. MOST LIKELY PLACE TO REACH THAT CRITERIA...SUSTAINED 40 MPH GUST 58 MPH...WILL BE THE SOUTHWEST PART OF THE STATE. FINAL DECISION ON THE NEED FOR A WARNING WILL REST WITH THE DAY SHIFT. H500 SUPPORT WITH THIS SYSTEM IS WEAK AND NOTHING MORE THAN ISOLATED SHOWERS ARE EXPECTED...LIKELY MORE VIRGA THAN RAIN WITH JUST SPRINKLES MAKING IT THROUGH TO THE GROUND AT BEST...AND BEST CHANCES NORTH. ANY LEFTOVER PRECIPITATION WILL FALL AS SNOW SHOWERS TONIGHT...AGAIN ISOLATED AT BEST. WIND WILL DECREASE TONIGHT...BUT AN INCREASE AGAIN IS EXPECTED FOR MONDAY...WHEN ANOTHER ADVISORY MAY BE NEEDED. MONDAY LOOKS TO BE A COLD...WINDY DAY...WITH HIGHS SOME 10 TO 15 DEGREES BELOW NORMALS. MONDAY NIGHT WILL BE COLD UNDER DECREASING CLOUDS AND WIND...AS THE SURFACE RIDGE MOVES RIGHT OVER THE AREA. MODERATION BEGINS TUESDAY. .LONG TERM...WEDNESDAY THROUGH SATURDAY 00Z GFS CONTINUES IDEAS FROM YESTERDAY WITH A WEST TO NORTHWEST FLOW ALOFT ACROSS THE NORTHERN PLAINS. THIS FAST WESTERLY FLOW WILL KEEP TEMPERATURES NEAR NORMAL...AND CONDITIONS MAINLY DRY AS MOISTURE WILL BE LIMITED. ECMWF IS DIFFERENT WITH THE SPEED OF THESE SYSTEMS...BUT THIS IS NOT UNUSUAL. ABOUT THE ONLY ADJUSTMENT TO THE LONG TERM FORECAST WAS TO WARM HIGH TEMPERATURES UP A FEW DEGREES FOR THURSDAY. NO CHANGES MADE TO TEMPERATURES FOR FRIDAY AND SATURDAY. AGAIN MODELS SUGGEST ANY SIGNIFICANT MOISTURE IS BEYOND THE END OF THE FORECAST PERIOD. && .AVIATION... MAIN AVIATION HAZARD TODAY WILL BE STRONG NORTHWEST WINDS BEHIND A COLD FRONT THAT WILL SWEEP ACROSS THE AREA. THE FRONT SHOULD BE THROUGH THE WHOLE CWA BY 00Z. SUSTAINED WINDS MAY EXCEED 30KT AT TIMES AND GUSTS COULD EXCEED 35KT. GUSTY WINDS WILL CONTINUE ALL NIGHT AND INTO MONDAY. CEILING AND VISIBILITY ARE EXPECTED TO REMAIN VFR THROUGH 00Z. HOWEVER...AFTER 00Z EXPECT MVFR CEILINGS TO SPREAD ACROSS THE AREA FROM NORTH TO SOUTH. && .FIRE WEATHER...SEE ABOVE SHORT TERM DISCUSSION. IN ADDITION... RELATIVE HUMIDITY WILL DROP INTO THE 15 TO 25 PERCENT RANGE OVER SOUTHWEST NORTH DAKOTA THIS AFTERNOON. RANGELAND FIRE INDEX WILL BE VERY HIGH TO EXTREME THERE. SEE BELOW FOR RED FLAG WARNING AREA AND TIMING. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM CST /9 AM MST/ THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING FOR NDZ001>004-009>012-017>022-031>035- 040>046. RED FLAG WARNING FROM 10 AM CST /9 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING FOR NDZ031>033-040>045. WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT FOR NDZ005-013-023-025-036-037-047-048-050-051. && JPM/JRF
Hazardous weather outlook, Nov 3, 2:11 PM MDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 311 PM CDT SAT NOV 3 2007 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-042015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 311 PM CDT SAT NOV 3 2007 /211 PM MDT SAT NOV 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH FOR WINDS TO 50 MPH HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WIND REPORTS WILL BE HELPFUL DURING THE AFTERNOON AND EVENING ON SUNDAY. NDZ031>033-040-041-043-044-042015- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 211 PM MDT SAT NOV 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING FOR DANGEROUS WILDFIRE POTENTIAL REMAINS IN EFFECT UNTIL 6 PM MDT...AT WHICH TIME DECREASING WINDS AND CLIMBING RELATIVE HUMIDITIES WILL LESSEN THE DANGER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH FOR WINDS TO 50 MPH HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WIND REPORTS WILL BE HELPFUL DURING THE AFTERNOON AND EVENING ON SUNDAY. RSL
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:08 AM MST | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 18 hr |
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.